MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found the tip was damaged.Functional inspection found the stent could fully deploy without any resistance.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy could not be confirmed as the stent was able to deploy without resistance during functional inspection.The investigation concluded that the observed failure of tip damaged was likely due to procedural factors encountered during the procedure.It may be that handling and manipulation of the device during procedure could lead to the tip damage.However, because the reported event could not be confirmed, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent bliary uncovered stent was implanted in the common bile duct to treat jaundice during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with another wallstent bliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the tip was damaged.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carol morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13483458
Report Number3005099803-2022-00556
Device Sequence Number5437772
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0027698966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight72 KG